Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 19, 2015, 2:27 AM CDT for Coke County, Sterling County, Tom Green County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 2:27 AM CDT (07:27 UTC)
- Expired
- May 19, 2015, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coke County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
009
WGUS54 KSJT 190727
FFWSJT
TXC081-431-451-191030-
/O.NEW.KSJT.FF.W.0013.150519T0727Z-150519T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 AM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COKE COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 530 AM CDT
* AT 222 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE
ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 2 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST FEW
HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE POSSIBLE THROUGH 530 AM CDT.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STERLING
CITY...ROBERT LEE...E.V. SPENCE RESERVOIR NEAR PAINT CREEK RECREATION
AREA...WATER VALLEY...SILVER...SANCO AND BROOME.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
WALNUT GROVE CROSSING GRAPE CREEK...
MARCH CROSSING EAST FORK GRAPE CREEK...
POST OAK CROSSING NORTH CONCHO RIVER...
HALL CROSSING DRY CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3198 10126 3203 10127 3204 10125 3209 10081
3208 10033 3164 10037 3164 10067 3153 10068
3154 10127
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 12:59 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 19, 12:59 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1259 AM CDT Tue May 19 2015 .AVIATION... /06Z TAFS/ Showers and thunderstorms with very heavy rain will reduce visibility and ceilings to MVFR or IFR overnight, across much of the area northwest of a line from Mertzon to San Angelo to Abilene. The KSJT and KABI taf sites will be affected. Other scattered showers/thunderstorms will develop overnight and may temporarily affect our southern TAF sites. Outside of the convection, some low cloud development is expected with ceilings in the 800-1500 ft range, overnight through mid- morning Tuesday. Additional development of showers and thunderstorms is expected Tuesday afternoon and evening, although there is uncertainty at this time with the specific placement. Further TAF adjustments will be made with subsequent updates. 19 && .PREV DISCUSSION... /ISSUED 610 PM CDT Mon May 18 2015/ AVIATION... /00Z TAFS/ Mainly VFR conditions are expected through much of this evening. Widespread stratus will spread north across West Central Texas late tonight through much of Tuesday, with MVFR/IFR ceilings at the terminals. Also, a few storms are possible this evening along the I-10 corridor, and will add a VCTS to the KSOA terminal. Also, a complex of storms will probably move across the Big Country Tuesday morning and early afternoon and gone with 5SM -TSRA and the KABI terminal between 12Z and 15Z. PREV DISCUSSION... /ISSUED 338 PM CDT Mon May 18 2015/ SHORT TERM... (Tonight and Tuesday) .Flash flood watch midnight tonight through 7 PM Tuesday for the Big Country and N. Concho Valley... Complex of storms is expected to develop in the Permian Basin and South Plains, then move east into the Big Country late tonight and Tuesday. With precipitable waters increasing to 1.5 inches, locally heavy rainfall possible. A weak cold front will approach the Big Country late tonight, providing a low level focus for storm development. An upper shortwave will be moving in from the west at the same time, producing mid level lift. Outflow from the storms may push into the northern Concho Valley...thus Sterling, Coke and Runnels counties were added into the Flash Flood Watch. Isolated to scattered thunderstorms may develop earlier this afternoon and evening, mainly in Crockett and Sutton counties, the Concho Valley and Western Big Country. There is an isolated severe threat, with large hail and damaging winds. Localized flooding will also be possible near the stronger storms. 04 LONG TERM... (Tuesday night through Monday) The forecast in a nutshell: It's not going to rain every day at any particular location, but we are looking at several rounds of potentially heavy rainfall over the next week. Localized rainfall amounts exceeding 5 inches are not out of the question. However, where the heaviest rainfall occurs will be dependent on the location of certain mesoscale features. Numerical guidance will likely have a poor handle on the mesoscale features further out in time, so there will be plenty of forecast fine-tuning that needs to be done over the coming days. Overall, the severe weather threat is relatively low, but flash flooding will be a significant concern. Now let's drill down for some details. Southwest flow aloft will be the theme this week, as has been the case for most of the month of May. As we begin the long-term portion of the forecast (Tuesday night), a potent shortwave trough will be lifting northeast across the southern Plains. Convection will be possible overnight, especially across the Big Country/Heartland counties, but the strongest lift will be moving east and should limit the amount of precipitation. A cold front is forecast to dip south into West Central TX on Wednesday into Wednesday evening. There remains some disagreement within the 12z model suite regarding how quickly this boundary moves south into the area. The GFS is notably slower, bringing the front south of I-20 by midday Thursday, a good 12-18 hours slower than the NAM, GEM, and ECMWF. The thinking is that with convection along/north of the boundary, the front will move south more quickly, more in line with the faster solutions. This presence of this front will be a player in the potential for heavy rainfall again on Wednesday afternoon and evening. Precipitable water values are progged to be in the 1.3 to 1.6" range by this time, providing ample moisture for convective development. Winds at 850 mb are forecast to remain from the south at near 15 mph, maintaining the fetch of moisture from the Gulf. Additional model differences arise on Thursday. The NAM and ECMWF dry out the boundary layer quite a bit more than the GFS, which maintains dewpoints in the mid/upper 60s. Regardless, Thursday is likely to be a relative lull in precipitation as short-wave ridging aloft traverses the area. By Thursday night and Friday, however, the models are indicating another shortwave trough lifting northeast across Far West TX, providing additional synoptic scale ascent over the region. This lift, combined with the presence of the decaying frontal boundary, will likely aid in additional rainfall. This pattern will persist through the weekend, keeping at least chance PoPs in the forecast areawide. A strong shortwave trough is forecast to lift northeast across West TX over the weekend. This will provide another shot at heavy rainfall and stronger thunderstorms. Temperatures will run near to slightly below normal for much of the period with highs in the mid 70s to lower 80s and overnight lows generally in the 60s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 81 62 70 61 / 40 40 50 30 60 San Angelo 67 85 64 75 63 / 30 30 50 30 50 Junction 69 85 66 79 65 / 20 20 50 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan...Runnels... Shackelford...Sterling...Taylor...Throckmorton. &&
Hazardous weather outlook, May 18, 3:34 PM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CDT MON MAY 18 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 334 PM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAINFALL OVER THE BIG COUNTRY AND NORTHERN CONCHO VALLEY...AFTER MIDNIGHT AND THROUGH 7 PM TUESDAY. FLOODING IN URBAN AREAS AND LOW LYING AREAS IS POSSIBLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON AND THROUGH THE EVENING...MAINLY OVER CROCKETT COUNTY...THE CONCHO VALLEY AND WESTERN BIG COUNTRY. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL CONTINUE TUESDAY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK. SOME STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN CONCERNS. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 19, 12:54 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1254 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HEAVY RAIN 4 WSW SAN ANGELO 31.42N 100.51W
05/19/2015 M3.83 INCH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1500382
DOLLLocal storm report, May 19, 1:03 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM FLOOD 1 E WALL 31.37N 100.29W
05/18/2015 TOM GREEN TX AMATEUR RADIO
WATER COVERING HWY 67 FROM THE SURROUNDING FIELDS. THE
WATER COVERS ALL ROADWAYS/FIELDS FOR A CONSIDERABLE
DISTANCE.
&&
EVENT NUMBER SJT1500383
DOLLLocal storm report, May 19, 1:10 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
110 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM FLOOD SAN ANGELO 31.45N 100.45W
05/19/2015 TOM GREEN TX PUBLIC
SAN ANGELO REGIONAL AIRPORT IS CLOSED TODAY DUE TO
FLOODING. FLIGHTS BEING DIVERTED TO ABILENE AIRPORT.
&&
EVENT NUMBER SJT1500384
DOLLLocal storm report, May 19, 1:15 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM FLOOD SAN ANGELO 31.45N 100.45W
05/19/2015 TOM GREEN TX AMATEUR RADIO
MONROE ST AND AVENUE H FLOODED. WATER 10 TO 12 FEET
DEEP. ONE CAR HAS BEEN SWEPT AWAY. OTHER CARS IN DANGER
OF SAME.
&&
EVENT NUMBER SJT1500385
DOLLLocal storm report, May 19, 1:23 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
123 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 12 S SAN ANGELO 31.27N 100.45W
05/18/2015 M58 MPH TOM GREEN TX AMATEUR RADIO
1051 PM HEAVY RAIN 12 S SAN ANGELO 31.27N 100.45W
05/18/2015 M6.50 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1500386
EVENT NUMBER SJT1500387
DOLLLocal storm report, May 19, 1:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
144 AM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM FLOOD 4 S SAN ANGELO 31.38N 100.45W
05/19/2015 TOM GREEN TX AMATEUR RADIO
COUNTRY CLUB RD AND RATLIFF RD INTERSECTION FLOODED.
&&
EVENT NUMBER SJT1500388
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:17 PM CDT | Special Weather Statement | SJT | San Saba | 28 min |
| May 18, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 18, 7:56 PM CDT | Special Weather Statement | SJT | Schleicher | 34 min |
| May 18, 8:04 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 41 min |
| May 18, 8:13 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| May 18, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 38 min |
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 45 min |
| May 18, 9:07 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| May 18, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 47 min |
| May 18, 9:26 PM CDT | Special Weather Statement | SJT | Irion, Sterling, Tom Green | 34 min |
| May 18, 9:58 PM CDT | Special Weather Statement | SJT | Menard | 32 min |
| May 18, 10:03 PM CDT | Special Weather Statement | SJT | Coke, Tom Green | 27 min |
| May 18, 10:15 PM CDT | Areal Flood Advisory | SJT | Concho, Menard | 90 min |
| May 18, 10:29 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| May 18, 10:47 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Tom Green | 118 min |
| May 18, 10:54 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 18, 11:06 PM CDT | Special Weather Statement | SJT | Tom Green | 24 min |
| May 18, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| May 18, 11:41 PM CDT | Special Weather Statement | SJT | Upton | 34 min |
| May 19, 12:07 AM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| May 19, 12:14 AM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 46 min |
| May 19, 12:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 40 min |
| May 19, 12:34 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 19, 12:51 AM CDT | Special Weather Statement | SJT | Irion | 24 min |
| May 19, 12:53 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 67 min |
| May 19, 1:00 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 30 min |
| May 19, 1:50 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 55 min |
| May 19, 2:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| May 19, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 49 min |
| May 19, 3:13 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 47 min |
| May 19, 3:25 AM CDT | Areal Flood Advisory | SJT | Irion | 2 hr |
| May 19, 3:27 AM CDT | Areal Flood Advisory | SJT | Irion | 2 hr |
| May 19, 3:33 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 19, 3:56 AM CDT | Special Weather Statement | SJT | Schleicher, Tom Green | 49 min |
| May 19, 4:19 AM CDT | Areal Flood Advisory | SJT | Nolan | 116 min |
| May 19, 4:28 AM CDT | Special Weather Statement | SJT | Schleicher | 32 min |
| May 19, 5:29 AM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 91 min |
| May 19, 5:31 AM CDT | Special Weather Statement | SJT | Menard | 29 min |
| May 19, 6:28 AM CDT | Areal Flood Advisory | SJT | Menard | 92 min |
| May 19, 6:30 AM CDT | River Flood Warning | SJT | Tom Green | 25 hr |
| May 19, 6:35 AM CDT | River Flood Warning | SJT | Irion, Tom Green | 20 hr |
| May 19, 4:04 PM CDT | Special Weather Statement | SJT | Throckmorton | 26 min |
| May 19, 4:27 PM CDT | Special Weather Statement | SJT | Throckmorton | 63 min |
| May 19, 5:04 PM CDT | Special Weather Statement | SJT | Callahan | 56 min |
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 59 min |
| May 19, 5:31 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 29 min |
| May 19, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 22 min |
| May 19, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 57 min |
| May 19, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 62 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.